MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-14-40-3D
Medical Device Problem Codes Stretched (1601); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the axium pusher was returned for analysis.The dispenser coil and introducer sheath were also returned.The axium pusher was found broken between the positive load indicator and break indicator.The release wire was fully retracted out of the distal pusher segment.No other damages or irregularities were found with the axium pusher.The shield coil was found broken and the implant coil was already detached and not returned for analysis.Based on the device analysis and reported information, the customer¿s report of ¿prod damaged/deformed out of pkg¿ could not be confirmed but could not be ruled out.The pusher was broken, and the release wire was retracted, detaching the device as intended by the detachment subassemblies.The shield coil was found broken, indicative of resistance.It is possible the damage occurred during production, during transportation, or upon opening the package and attempting to remove the product or after removing it from the package.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that was stretched prior to use in the patient's body.The patient was undergoing a coil embolization procedure to treat c4 segment giant lateral unruptured saccular aneurysm.The aneurysm max diameter was 13mm and the neck diameter was 9mm.Patient's vessel tortuosity was normal.It was reported that during the initial unpacking of a the axium coil, it was found stretched at the coil body and connecting rod outside the patient's body.It was noted that the coil and all accessory devices were prepared according to the instructions for use (ifu).The stretched coil was replaced with another model, and the surgery proceeded successfully.As the issue was observed during unpacking and outside the patient's body, it is considered that there is no patient involvement.Additional information received reported there was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.The cause of the damage was unknown.No prep was performed prior to the damage being seen.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21749128
Report Number9617601-2025-00317
Device Sequence Number18514534
Product Code KRD
UDI-Device Identifier00847536037984
UDI-Public00847536037984
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-14-40-3D
Device Catalogue NumberQC-14-40-3D
Device Lot Number229115295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown